Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 17, 2022, 1:40 AM CST for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 1:40 AM CST (07:40 UTC)
- In effect from
- Feb 17, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
158 WWUS74 KLIX 170740 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 140 AM CST Thu Feb 17 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-171545- /O.NEW.KLIX.WI.Y.0005.220217T1200Z-220218T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 140 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. Isolated gusts could approach 50 mph across southwest Mississippi and the adjacent Louisiana parishes including the Baton Rouge metro. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
184 WWUS74 KLIX 171626 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1026 AM CST Thu Feb 17 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-180000- /O.CON.KLIX.WI.Y.0005.000000T0000Z-220218T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1026 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. Isolated gusts could approach 50 mph across southwest Mississippi and the adjacent Louisiana parishes including the Baton Rouge metro. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
429 WWUS74 KLIX 172059 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 259 PM CST Thu Feb 17 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-180000- /O.CON.KLIX.WI.Y.0005.000000T0000Z-220218T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 259 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. Isolated gusts could approach 50 mph across southwest Mississippi and the adjacent Louisiana parishes including the Baton Rouge metro. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
034 WWUS74 KLIX 180016 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 616 PM CST Thu Feb 17 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-180130- /O.EXP.KLIX.WI.Y.0005.000000T0000Z-220218T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 616 PM CST Thu Feb 17 2022 ...WIND ADVISORY HAS EXPIRED... Although winds continue to be elevated in some areas, a gradual decreasing trend will continue through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:16 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 16, 11:16 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
1116 PM CST Wed Feb 16 2022
.AVIATION...
VFR conditions are gradually deteriorating to IFR and LIFR as
ceiling lower. All area airports should see lower ceilings and
visibilities from a frontal system moving through Thursday. These
conditions will persist through the end of the forecast period.
Showers and storms will be possible at all area airports as well
as gusty winds. Could see surface winds gusting 25 to 35 knots by
mid morning and lasting until the front passes. Some area airports
(KMCB, KGPT,KASD,and KHDC) will see wind shear around 45 knots
around noon tomorrow as the front moves through.
MEFFER
&&
PREV DISCUSSION... /issued 317 PM CST Wed Feb 16 2022/
SHORT TERM...
Overnight the main concern will be sea fog advecting on shore. Dew
points continue to rise into the mid and upper 60s over the day,
with temps remaining in the same range. However this is expected to
be more confined to the coastal / marine regions.
The main concern for tomorrow is expected to be the front moving
into the region tomorrow afternoon. The front is expected to enter
the western portion of the region about noon and exit the eastern
end of the region Thursday evening. PWATs are still forecasted in
the 90th percentile for this time of year. Latest guidance is
placing the 90th percentile of rain amounts at 1.14in however, there
still could be areas of localized higher amounts. While CAPE
forecasted has increased by about 100 J/kg compared to yesterday,
Lapse rates are sill around 5-6 degrees per KM. While this is not
impressively unstable there is still the potential for isolated
thunderstorms. In addition to this the thermal trough catches up to
the dewpoint trough very quickly to help push the system through
region. Winds also become unidirectional in the lower levels by the
time convection is expected to begin. While there is the possibility
of some showers starting to spin, with helicity being low it is
unlikely. There is a low level jet that is expected to remain
through tomorrow with speeds in the 30-40kts range. Depending on how
well these winds mix to the surface a wind advisory maybe issued.
Once the front has passed through, Friday is expected to be an
improvement. Winds are expected to decrease and shift to the north
and the column is expected to dry out fairly quickly. With this the
start of the weekend looks pretty pleasant. -21/KWO
LONG TERM...
The region is looking to be pretty pleasant with zonal flow
dominating the region. While temps do follow the normal diurnal
curves, they are significantly below climo norms. However, on Sunday
winds shift to the south, helping to bring back in more warm and
moist air advection. This begins another warming trend that is
expected to continue through the remainder of the forecast.
To our south a small shortwave / Gulf Low forms and circles around
the high in the Gulf. With the southerly flow the column has become
saturated, however the best moisture does not line up with the most
instability. PWAT is expected to remain in the 90th percentile for
this time of year. While this doesn't rule out isolated thunder, the
current trend is more toward rain. Once the Gulf Low moves through
the area on Tuesday night, a subsidence inversion forms and the
region dries out giving a fairly clear night.
In regards to the operational guidance the NBM and GFS are actually
in pretty good agreement on the timing of Monday's rain. The
deterministic NBM is running on the colder end for min temps, below
the 25th percentile of the probabilistic, however given that is
still about 15 degrees above climo it was not adjusted. Overall the
NBM was used for the forecast. -21/KWO
MARINE...
Southerly winds have risen to 20-25kts and a SCA has been issued.
Winds are expected to remain as such until after the front passes
through tomorrow. Winds and seas are expected to ease by Sunday,
however may not remain down for long due to another front moving in
next week. -21/KWO
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 76 36 54 / 30 90 20 0
BTR 64 78 39 55 / 30 90 20 0
ASD 62 78 43 58 / 30 90 60 0
MSY 64 78 45 56 / 30 90 60 0
GPT 61 71 45 59 / 50 80 80 0
PQL 59 73 46 60 / 40 80 80 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 6 AM CST Thursday for LAZ076.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory from 6 AM Thursday to 6 AM CST Friday for
GMZ530-534.
MS...Coastal Flood Advisory until 6 AM CST Thursday for MSZ080>082.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory from 6 AM Thursday to 6 AM CST Friday for
GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:27 PM CST | Special Weather Statement | LIX | Wilkinson | 48 min |
| Feb 17, 3:44 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 31 min |
| Feb 17, 4:02 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 26 min |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.